MAUDE Adverse Event Report: INTUITIVE SURGICAL,INC. 8 MM MEGA SUTURECUT NEEDLEDRIVER; ENDOSCOPIC INSTRUMENT

INTUITIVE SURGICAL,INC. 8 MM MEGA SUTURECUT NEEDLEDRIVER; ENDOSCOPIC INSTRUMENT
Model Number 470309-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the mega suturecut needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis investigations found the instrument to have a broken pitch cable at the distal clevis hub.The broken cable segment that contains the crimp was still installed in the clevis.The clevis did not exhibit any damage or wear marks.Other cables at the wrist were not damaged.Isi has conducted a device history record (dhr) review for this device and did not find any non-conformances that were related to this reported event.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis suggests that if the malfunction were to recur it could cause or contribute to an adverse event.
 
Event or Problem Description
The mega suturcut needle driver instrument was returned to intuitive surgical, inc.(isi) without a reported failure.Isi made multiple follow up attempts to obtain additional information, however, no information has been received as of date of this report.

Brand Name
8 MM MEGA SUTURECUT NEEDLEDRIVER
Common Device Name
ENDOSCOPIC INSTRUMENT
Manufacturer (Section D)
INTUITIVE SURGICAL,INC.
sunnyvale CA
MDR Report Key7231380
Report Number2955842-2018-00071
Device Sequence Number13768389
Product Code NAY
UDI-Device Identifier00886874112434
UDI-Public(01)00886874112434(10)N11171107
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470309-12
Device Lot NumberN11171107 0033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1